Alert archive / California / Wind Advisories in 2020

Wind Advisory 1, NWS Reno, NV

January 10, 2020Douglas County, Washoe County, Nevada; 5 counties in California

NWS Reno, NV issued this wind advisory at Jan 10, 2020, 11:53 AM PST for Douglas County, Washoe County, Nevada; 5 counties in California. It took effect at Jan 10, 2020, 7:00 PM PST. It was in force for 21 hr.

The area

The counties it named.

The facts

Issued
Jan 10, 2020, 11:53 AM PST (19:53 UTC)
In effect from
Jan 10, 2020, 7:00 PM PST
Expired
Jan 11, 2020, 4:00 PM PST
In force
21 hr
Issued by
NWS Reno, NV

Counties Alpine County, CA, El Dorado County, CA, Mono County, CA, Nevada County, CA, Placer County, CA, Douglas County, NV, Washoe County, NV

The radar

The Reno radar (KRGX), 92 km from the middle of the area, began a volume at 19:56 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Reno, NV (KREV), launched 12:00Z, 7.9 hours before the alert went out and 166 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Reno, NV at 12:00Z on 2020-01-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Reno, NV at 12:00Z on 2020-01-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 41 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1956 m above ground
0-6 km bulk shear
44 kt
0-1 km storm-relative helicity
41 m²/s²
0-3 km storm-relative helicity
136 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

672 
WWUS75 KREV 101953
NPWREV

URGENT - WEATHER MESSAGE
National Weather Service Reno NV
1153 AM PST Fri Jan 10 2020

CAZ072-NVZ002-112000-
/O.CAN.KREV.LW.Y.0004.200111T0300Z-200112T0000Z/
/O.NEW.KREV.WI.Y.0001.200111T0300Z-200112T0000Z/
Greater Lake Tahoe Area-
Including the cities of South Lake Tahoe, Tahoe City, Truckee, 
Markleeville, Stateline, Glenbrook, and Incline Village
1153 AM PST Fri Jan 10 2020

...WIND ADVISORY IN EFFECT FROM 7 PM THIS EVENING TO 4 PM PST
SATURDAY...

* CHANGES...Upgraded to Wind Advisory for entire Tahoe basin due
  to stronger winds in recent simulations.

* WHAT...South to southwest winds 20 to 30 mph with gusts 45 to 
  60 mph expected around the Lake Tahoe basin. Sierra ridges 
  gusting over 100 mph. Large waves of 4-6 feet on Lake Tahoe, 
  especially on the east and northeast sides.

* WHERE...Greater Lake Tahoe Area and around Truckee.

* WHEN...From 7 PM this evening to 4 PM PST Saturday. Peak winds
  between Midnight and 8 AM Saturday.

* IMPACTS...Strong winds will blow around unsecured objects. Tree
  limbs could be blown down and a few power outages may result. 
  Extremely rough water can be expected on Lake Tahoe Friday night
  and nearly all of Saturday. Minor beach erosion is possible 
  along east and northeast shores of Lake Tahoe.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Now is the time to secure loose outdoor items such as patio
furniture, holiday decorations (if you really still have those up),
and trash cans before winds increase which could blow these items
away. The best thing to do is prepare ahead of time by making 
sure you have extra food and water on hand, flashlights with spare
batteries and/or candles in the event of a power outage.

&&

$$

CAZ073-112000-
/O.NEW.KREV.WI.Y.0001.200111T0600Z-200112T0000Z/
Mono County-
Including the cities of Bridgeport, Coleville, Lee Vining, 
and Mammoth Lakes
1153 AM PST Fri Jan 10 2020

...WIND ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO 4 PM PST
SATURDAY...

* WHAT...Southwest to west winds 20 to 30 mph with gusts up to 60
  mph expected. Localized gusts to 70 mph around canyon openings.
  Sierra crest ridges including Mammoth Mountain summit gusting 
  over 100 mph.

* WHERE...Mono County. Highest risk for wind impacts is along and
  west of Highway 395 including Antelope Valley, Bridgeport, Lee
  Vining, and near the Mammoth Airport.

* WHEN...From 10 PM this evening to 4 PM PST Saturday. Peak winds
  from Midnight to 10 AM Saturday.

* IMPACTS...Strong winds will blow around unsecured objects and
  create hazardous conditions for high profile vehicles in the
  Eastern Sierra. This includes Highway 395. Tree limbs could be 
  blown down and a few power outages may result. Severe turbulence
  can also be expected.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Now is the time to secure loose outdoor items such as patio
furniture, holiday decorations (if you really still have those up),
and trash cans before winds increase which could blow these items
away. The best thing to do is prepare ahead of time by making 
sure you have extra food and water on hand, flashlights with spare
batteries and/or candles in the event of a power outage.

&&

$$

NVZ004-112000-
/O.NEW.KREV.LW.Y.0005.200111T1200Z-200112T0000Z/
Western Nevada Basin and Range including Pyramid Lake-
Including the cities of Fernley, Fallon, Lovelock, 
Silver Springs, Nixon, and Imlay
1153 AM PST Fri Jan 10 2020

...LAKE WIND ADVISORY IN EFFECT FROM 4 AM TO 4 PM PST SATURDAY
FOR PYRAMID LAKE...

* WHAT...West winds 15 to 20 mph with gusts up to 40 mph expected.
  Waves 2 to 4 feet. Highest along the east sides of the lake.

* WHERE...Pyramid Lake.

* WHEN...From 4 AM to 4 PM PST Saturday.

* IMPACTS...Small boats, kayaks and paddle boards will be prone 
  to capsizing and should remain off lake waters until 
  conditions improve Sunday.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Check lake conditions before heading out and be prepared for a
sudden increase in winds and wave heights. Consider postponing
boating activities on the lake until a day with less wind.

&&

$$

For more information from the National Weather Service visit
http://weather.gov/rev
3 follow-up statements
413 
WWUS75 KREV 111234
NPWREV

URGENT - WEATHER MESSAGE
National Weather Service Reno NV
434 AM PST Sat Jan 11 2020

CAZ072-NVZ002-120000-
/O.CON.KREV.WI.Y.0001.000000T0000Z-200112T0000Z/
Greater Lake Tahoe Area-
Including the cities of South Lake Tahoe, Tahoe City, Truckee, 
Markleeville, Stateline, Glenbrook, and Incline Village
434 AM PST Sat Jan 11 2020

...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM PST THIS
AFTERNOON...

* CHANGES...Updated timing and refined wind gusts.

* WHAT...Southwest winds 20 to 30 mph with gusts 40 to 55 mph 
  expected around the Lake Tahoe basin. Sierra ridges gusting over
  100 mph. Large waves of 4-6 feet on Lake Tahoe, especially on 
  the east and northeast sides.

* WHERE...Greater Lake Tahoe Area and around Truckee.

* WHEN...Until 4 PM PST this afternoon. Peak winds until 8 AM this
  morning.

* IMPACTS...Strong winds will blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result. Extremely rough water can be expected on Lake Tahoe 
  Friday night and nearly all of Saturday. Minor beach erosion 
  is possible along east and northeast shores of Lake Tahoe.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Now is the time to secure loose outdoor items such as patio
furniture, holiday decorations (if you really still have those
up), and trash cans before winds increase which could blow these
items away. The best thing to do is prepare ahead of time by
making sure you have extra food and water on hand, flashlights
with spare batteries and/or candles in the event of a power
outage.

&&

$$

CAZ073-120000-
/O.CON.KREV.WI.Y.0001.000000T0000Z-200112T0000Z/
Mono County-
Including the cities of Bridgeport, Coleville, Lee Vining, 
and Mammoth Lakes
434 AM PST Sat Jan 11 2020

...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM PST THIS
AFTERNOON...

* CHANGES...Updated timing.

* WHAT...Southwest to west winds 20 to 30 mph with gusts to 55 
  mph expected. Localized gusts to 70 mph around canyon openings. 
  Sierra crest ridges including Mammoth Mountain summit gusting 
  over 100 mph.

* WHERE...Mono County. Highest risk for wind impacts is along 
  and west of Highway 395 including Antelope Valley, Bridgeport, 
  Lee Vining, and near the Mammoth Airport.

* WHEN...Until 4 PM PST this afternoon. Peak winds through 10 AM
  this morning.

* IMPACTS...Strong winds will blow around unsecured objects and
  create hazardous conditions for high profile vehicles in the
  Eastern Sierra. This includes Highway 395. Tree limbs could be
  blown down and a few power outages may result. Severe turbulence
  can also be expected.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Now is the time to secure loose outdoor items such as patio
furniture, holiday decorations (if you really still have those
up), and trash cans before winds increase which could blow these
items away. The best thing to do is prepare ahead of time by
making sure you have extra food and water on hand, flashlights
with spare batteries and/or candles in the event of a power
outage.

&&

$$

NVZ004-120000-
/O.CON.KREV.LW.Y.0005.000000T0000Z-200112T0000Z/
Western Nevada Basin and Range including Pyramid Lake-
Including the cities of Fernley, Fallon, Lovelock, 
Silver Springs, Nixon, and Imlay
434 AM PST Sat Jan 11 2020

...LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM PST THIS
AFTERNOON FOR PYRAMID LAKE...

* CHANGES...Updated timing.

* WHAT...West winds 15 to 20 mph with gusts up to 40 mph 
  expected. Waves 2 to 4 feet. Highest along the east sides of 
  the lake.

* WHERE...Pyramid Lake.

* WHEN...Until 4 PM PST this afternoon.

* IMPACTS...Small boats, kayaks and paddle boards will be prone to
  capsizing and should remain off lake waters until conditions
  improve Sunday.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Check lake conditions before heading out and be prepared for a
sudden increase in winds and wave heights. Consider postponing
boating activities on the lake until a day with less wind.

&&

$$

For more information from the National Weather Service visit
http://weather.gov/rev
510 
WWUS75 KREV 111948
NPWREV

URGENT - WEATHER MESSAGE
National Weather Service Reno NV
1148 AM PST Sat Jan 11 2020

CAZ072-NVZ002-120000-
/O.CAN.KREV.WI.Y.0001.000000T0000Z-200112T0000Z/
/O.EXA.KREV.LW.Y.0005.000000T0000Z-200112T0000Z/
Greater Lake Tahoe Area-
Including the cities of South Lake Tahoe, Tahoe City, Truckee, 
Markleeville, Stateline, Glenbrook, and Incline Village
1148 AM PST Sat Jan 11 2020

...LAKE WIND ADVISORY IN EFFECT UNTIL 4 PM PST THIS AFTERNOON FOR
LAKE TAHOE...
...WIND ADVISORY IS CANCELLED...

* CHANGES...Transitioned to a Lake Wind Advisory just for Lake
  Tahoe.

* WHAT...Southwest winds 15 to 20 mph with gusts up to 35 mph.
  Waves 2 to 4 feet. Highest waves along east and northeast 
  shores.

* WHERE...Greater Lake Tahoe Area.

* WHEN...Until 4 PM PST this afternoon.

* IMPACTS...Small boats, kayaks and paddle boards will be prone 
  to capsizing and should remain off lake waters until 
  conditions improve.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Check lake conditions before heading out and be prepared for a
sudden increase in winds and wave heights. Consider postponing
boating activities on the lake until a day with less wind.

&&

$$

CAZ073-122000-
/O.NEW.KREV.HW.A.0001.200114T0600Z-200114T2000Z/
/O.CON.KREV.WI.Y.0001.000000T0000Z-200112T0000Z/
Mono County-
Including the cities of Bridgeport, Coleville, Lee Vining, 
and Mammoth Lakes
1148 AM PST Sat Jan 11 2020

...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM PST THIS
AFTERNOON...
...HIGH WIND WATCH IN EFFECT FROM MONDAY EVENING THROUGH TUESDAY
MORNING...

* CHANGES...Adjusted wind wording for rest of today. Added high
  wind watch for Monday night and Tuesday.

* WHAT...For the Wind Advisory today, west winds 15 to 25 mph with
  gusts up to 50 mph. For the High Wind Watch, southwest winds 30
  to 40 mph with gusts up to 75 mph possible along Highway 395
  near canyon openings.

* WHERE...Mono County including Antelope Valley, Bridgeport, Lee
  Vining, Mammoth Lakes.

* WHEN...For the Wind Advisory, until 4 PM PST this afternoon. 
  For the High Wind Watch, from Monday evening through Tuesday 
  morning.

* IMPACTS...For today travel will be difficult for high profile
  vehicles through the Eastern Sierra including along Highway 395.
  For Monday night and Tuesday, damaging winds could blow down
  trees, fences, and power lines. Power outages are possible. 
  Travel could be hazardous, especially for high profile vehicles.
  Severe turbulence for aviation.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Secure loose outdoor items such as patio furniture, holiday 
decorations (if they were not blown away by last nights winds), 
and trash cans before winds increase which could blow these items 
away. The best thing to do is prepare ahead of time by making sure
you have extra food and water on hand, flashlights with spare 
batteries and/or candles in the event of a power outage.

&&

$$

NVZ004-120000-
/O.CON.KREV.LW.Y.0005.000000T0000Z-200112T0000Z/
Western Nevada Basin and Range including Pyramid Lake-
Including the cities of Fernley, Fallon, Lovelock, 
Silver Springs, Nixon, and Imlay
1148 AM PST Sat Jan 11 2020

...LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM PST THIS
AFTERNOON FOR PYRAMID LAKE...

* CHANGES...No changes here. Still breezy.

* WHAT...West winds around 20 mph with gusts up to 35 mph. Waves 2
  to 4 feet. Highest waves northeast and east shores.

* WHERE...Western Nevada Basin and Range including Pyramid Lake.

* WHEN...Until 4 PM PST this afternoon.

* IMPACTS...Small boats, kayaks and paddle boards will be prone 
  to capsizing and should remain off lake waters until 
  conditions improve.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Check lake conditions before heading out and be prepared for a
sudden increase in winds and wave heights. Consider postponing
boating activities on the lake until a day with less wind.

&&

$$

NVZ003-122000-
/O.NEW.KREV.HW.A.0001.200114T0600Z-200114T2000Z/
Greater Reno-Carson City-Minden Area-
Including the cities of Sparks, Verdi, Gardnerville, 
and Virginia City
1148 AM PST Sat Jan 11 2020

...HIGH WIND WATCH IN EFFECT FROM MONDAY EVENING THROUGH TUESDAY
MORNING...

* WHAT...Southwest winds 25 to 35 mph with gusts up to 55 mph
  possible. Gusts over 70 mph possible in wind prone areas such as
  Washoe Valley and the west side of the Carson Valley.

* WHERE...Greater Reno-Carson City-Minden Area, including Highway
  395 communities.

* WHEN...From Monday evening through Tuesday morning.

* IMPACTS...Damaging winds could blow down trees, fences, and 
  power lines. Power outages are possible. Travel could be 
  hazardous, especially for high profile vehicles. Severe 
  turbulence for aviation.

* ADDITIONAL DETAILS...A period of light snowfall is forecast 
  early Tuesday morning for the Reno and Carson City areas. This 
  combined with the strong winds could make the Tuesday morning 
  commute challenging with delays possible.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Prepare by securing loose outdoor items such as patio furniture, 
holiday decorations (if you still really have those out), and 
trash cans before winds increase which could blow these items 
away. The best thing to do is prepare ahead of time by making sure
you have extra food and water on hand, flashlights with spare 
batteries and/or candles in the event of a power outage.

&&

$$

For more information from the National Weather Service visit
http://weather.gov/rev
794 
WWUS75 KREV 112357
NPWREV

URGENT - WEATHER MESSAGE
National Weather Service Reno NV
357 PM PST Sat Jan 11 2020

CAZ073-130000-
/O.EXP.KREV.WI.Y.0001.000000T0000Z-200112T0000Z/
/O.CON.KREV.HW.A.0001.200114T0600Z-200114T2000Z/
Mono County-
Including the cities of Bridgeport, Coleville, Lee Vining, 
and Mammoth Lakes
357 PM PST Sat Jan 11 2020

...HIGH WIND WATCH REMAINS IN EFFECT FROM MONDAY EVENING THROUGH
TUESDAY MORNING...
...WIND ADVISORY WILL EXPIRE AT 4 PM PST THIS AFTERNOON...

* CHANGES...Wind Advisory Expired. High Wind Watch Remains in
  effect for Monday-Tuesday.

* WHAT...Southwest winds 20 to 30 mph with gusts up to 65 mph 
  possible.

* WHERE...Mono County.

* WHEN...From Monday evening through Tuesday morning.

* IMPACTS...Damaging winds could blow down trees and power 
  lines. Widespread power outages are possible. Travel could be 
  difficult, especially for high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Now is the time to secure loose outdoor items such as patio
furniture, holiday decorations, and trash cans before winds
increase which could blow these items away. The best thing to do
is prepare ahead of time by making sure you have extra food and
water on hand, flashlights with spare batteries and/or candles in
the event of a power outage.

&&

$$

CAZ072-NVZ002-120100-
/O.EXP.KREV.LW.Y.0005.000000T0000Z-200112T0000Z/
Greater Lake Tahoe Area-
Including the cities of South Lake Tahoe, Tahoe City, Truckee, 
Markleeville, Stateline, Glenbrook, and Incline Village
357 PM PST Sat Jan 11 2020

...LAKE WIND ADVISORY WILL EXPIRE AT 4 PM PST THIS AFTERNOON FOR
LAKE TAHOE...

Winds have decreased across the lake and the Lake Wind Advisory
will be allowed to expire on time. However, breezy winds and choppy
conditions will still be possible this evening.

$$

NVZ004-120100-
/O.EXP.KREV.LW.Y.0005.000000T0000Z-200112T0000Z/
Western Nevada Basin and Range including Pyramid Lake-
Including the cities of Fernley, Fallon, Lovelock, 
Silver Springs, Nixon, and Imlay
357 PM PST Sat Jan 11 2020

...LAKE WIND ADVISORY WILL EXPIRE AT 4 PM PST THIS AFTERNOON FOR
PYRAMID LAKE...

Winds have decreased across the lake and the Lake Wind Advisory
will be allowed to expire on time. However, breezy winds and choppy
conditions will still be possible this evening.

$$

NVZ003-130000-
/O.CON.KREV.HW.A.0001.200114T0600Z-200114T2000Z/
Greater Reno-Carson City-Minden Area-
Including the cities of Sparks, Verdi, Gardnerville, 
and Virginia City
357 PM PST Sat Jan 11 2020

...HIGH WIND WATCH REMAINS IN EFFECT FROM MONDAY EVENING THROUGH
TUESDAY MORNING...

* CHANGES...No changes.

* WHAT...Southwest winds 25 to 35 mph with gusts up to 70 mph 
  possible.

* WHERE...Greater Reno-Carson City-Minden Area.

* WHEN...From Monday evening through Tuesday morning.

* IMPACTS...Damaging winds could blow down trees and power 
  lines. Widespread power outages are possible. Travel could be 
  difficult, especially for high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Now is the time to secure loose outdoor items such as patio
furniture, holiday decorations, and trash cans before winds
increase which could blow these items away. The best thing to do
is prepare ahead of time by making sure you have extra food and
water on hand, flashlights with spare batteries and/or candles in
the event of a power outage.

&&

$$

For more information from the National Weather Service visit
http://weather.gov/rev

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Reno, NV wrote its last area forecast discussion before this wind advisory went out at Jan 10, 5:45 AM PST, 6 hours 8 minutes earlier.

Area forecast discussion, Jan 10, 5:45 AM PST, 6 hours 8 minutes before
Area Forecast Discussion
National Weather Service Reno NV
545 AM PST Fri Jan 10 2020

.UPDATE...

A Lake Wind Advisory has been added for tonight on Lake Tahoe.
Mixing should be sufficient over the lake to allow for faster
winds aloft to descend to the lake surface. Expect hazardous
boating conditions to continue from this evening through late
Saturday afternoon. Winds could be gusting up to 45 mph on Lake
Tahoe.

&&

.PREVIOUS DISCUSSION... /Issued 245 AM PST Fri Jan 10 2020/

SYNOPSIS...

A series of weak to moderate winter storms will affect the area
into next week, each with snow and wind impacts. The main risk
periods are tonight into Saturday, Sunday night, and Monday night
into Tuesday. A stronger and more impactful winter storm remains
possible next Thursday with heavier snow totals and high winds.
Temperatures overall will be near to just below seasonal normals.

SHORT TERM...

Mainly minimal adjustments were made to the existing forecast
based on latest model trends. The most significant adjustment was
to increase ridge winds tonight as a strong jet moves over the
Sierra.

Otherwise, the message remains the same. Benign conditions today
deteriorate overnight tonight as the next wave moves into the
region. Largest impacts will be wind related with some Sierra
ridges likely gusting 100-120 mph as the jet stream transverses
the Sierra. Likely impacts will be gusty winds for Lake Tahoe,
wind prone locations like Washoe Valley, and Sierra ridges;
aviation interests can expect strong lee wave turbulence and LLWS.
One complication to gusts for valleys adjacent the Sierra in
western Nevada will be the nighttime maximum of winds aloft. The
most likely scenario will be for intermittent mixing of winds to
valley floors especially for South Reno while foothills remain
gusty. Lowest locations could see light winds suddenly become
gusty for periods overnight tonight.

Snow levels will remain at all valley floors with precipitation
moving mainly into the Sierra tonight. QPF remains light, so
substantial accumulations are not anticipated even for higher
terrain, but winds will likely cause some travel issues with lower
visibility over the Sierra. Totals will be generally light and
less than 3 inches through Saturday afternoon in the Sierra and
less than an inch for western Nevada.

Flow remains northwesterly and unsettled, with some Pacific
moisture advection, continuing through Sunday night. Light
mountain snow showers will likely continue as well, but with no
consolidated waves or jet enhancement, further accumulations will
be meager - only an inch or two. A few flakes may blow over into
western Nevada, but accumulating snow is very unlikely. Boyd

LONG TERM...Monday onward...

The main message is the active weather pattern continues, becoming
increasingly wetter through the week. Temperatures looks to remain
near or below normal, with snow levels at most valley floors. Winds
will breezy throughout the week, with a few periods of strong winds
likely.

* Changes: Increased winds during the periods mentioned in the wind
  section below. Increased pops/qpf/snow amounts for the storm the
  end of next week.

* Winds: There really isn't much of a period of "calm" winds all of
  next week, with the jet stream draped over the region and 700 mb
  winds remaining elevated. The two periods to really watch out for
  at this time are Monday night into Tuesday and again Wednesday
  night into Thursday. These look to be the most likely for strong
  wind gusts reaching the surface due to cold frontal passages.
  While the exact timing and details are TBD, the potential is there
  for gusts to exceed 45-50 mph in valley locations, and over 100
  mph along Sierra ridges. This means travel impacts for high
  profile vehicles, choppy lake conditions, and turbulence and wind
  shear for aviation are all possible.

* Best chances for precipitation: Monday night into Tuesday and
  Thursday into Friday. The first system early in the week has
  been trending a bit wetter, though the trajectory still doesn't
  allow for a huge moisture tap. At this point, liquid totals look
  to remain under an inch along the Sierra crest. The best
  spillover potential into western Nevada will be with the cold
  frontal passage, however don't expect big numbers. A blended
  ensemble approach yields a 30-50% chance of 1" of snow along the
  Sierra front, with a dusting possible into the central Basin
  and Range. Better chances for multiple inches of snow will be
  closer to the Oregon border. Remember -- it doesn't take much
  snow to bring travel impacts, so continue to monitor the
  forecast.

  The system for the end of the week looks to be the juiciest of the
  series as it has some residence time over the eastern Pacific to
  pick up moisture. IVT (integrated vapor transport) detection has
  also been increasing during this time frame, indicative of a Pacific
  moisture tap. This is the period to watch for a potentially solid
  winter storm in the Sierra, with ensembles hinting at accumulations
  into western Nevada as well.

* Travel windows and headaches: At this point it appears the best
  travel window will be on Wednesday between these two systems.
  Otherwise, be prepared for delays and winter travel conditions,
  especially in the Sierra throughout the week. Keep in mind, MLK
  weekend tends to be a big ski weekend. A winter storm leading
  into the weekend is great news for skiers/snowboarders looking
  for fresh snow, but will be a huge headache for those trying to
  travel into the Sierra to start the weekend. While major storms
  aren't looking likely the rest of the weekend, lingering snow
  showers can still bring slow travel when combined with increased
  traffic. -Dawn

AVIATION...

Today will be fairly quiet, though breezy ridge winds will be
ramping up this afternoon and especially overnight. Gusts across
ridgelines tonight into Saturday morning could exceed 90-100 kts,
leading to mountain wave turbulence and wind shear. Surface winds
are expected to peak late tonight into Saturday with gusts up to
30- 40 kts possible for most areas, and 45-50 kts possible in
KMMH.

Precipitation will begin to move into northeast CA Friday night,
spreading into the Sierra (mainly Alpine co north) by early
Saturday morning. A couple of inches of snow accumulation are
possible at KTRK/KTVL, while accumulating snow is less likely at
KRNO/KCXP/KMEV/KMMH. There will be showers throughout northern
Nevada, so a 25% chance of a snow shower moving through these
terminals, with a brief dusting possible. Otherwise, anticipate
periods of reduced CIGS/VIS and widespread terrain obscuration.

Additional weak, disorganized systems are possible for the remainder
of the weekend into the early part of next week. The trend has been
for a couple of stronger storms around the Tuesday and then
Thurs/Friday time frames. Winds look to remain elevated the entire
week, with rough air likely. -Dawn

&&

.REV Watches/Warnings/Advisories...
NV...Lake Wind Advisory from 7 PM this evening to 4 PM PST Saturday
     for Lake Tahoe in NVZ002.

CA...Lake Wind Advisory from 7 PM this evening to 4 PM PST Saturday
     for Lake Tahoe in CAZ072.

&&

For more information from the National Weather Service visit...
http://weather.gov/reno

The office that day

Everything else NWS Reno, NV issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 10, 5:43 AM PSTLake Wind AdvisoryREVDouglas, Washoe6 hr
Jan 10, 11:53 AM PSTLake Wind AdvisoryREVChurchill, Douglas, Lyon, Pershing, Washoe28 hr

Nearby

Wind Advisories in California, 2020Wind Advisories in Nevada, 2020Every wind advisory in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.